Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 239, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 4, 2013, 4:04 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 4:04 PM MDT (22:04 UTC)
- Expired
- Sep 4, 2013, 4:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
522
WUUS55 KCYS 042204
SVRCYS
NEC013-045-165-042245-
/O.NEW.KCYS.SV.W.0239.130904T2204Z-130904T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT WED SEP 4 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTH CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 445 PM MDT
* AT 359 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF WATSON RANCH...AND MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4250 10321 4227 10309 4220 10349 4237 10360
TIME...MOT...LOC 2204Z 248DEG 8KT 4231 10343
HAIL...1.00IN
WIND...60MPH
$$
MSW2 follow-up statements
620
WWUS55 KCYS 042232
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT WED SEP 4 2013
NEC045-042242-
/O.CAN.KCYS.SV.W.0239.000000T0000Z-130904T2245Z/
DAWES NE-
432 PM MDT WED SEP 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DAWES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF DAWES COUNTY.
LAT...LON 4234 10354 4240 10316 4227 10309 4220 10349
TIME...MOT...LOC 2232Z 248DEG 8KT 4227 10334
$$
NEC013-165-042245-
/O.CON.KCYS.SV.W.0239.000000T0000Z-130904T2245Z/
BOX BUTTE NE-SIOUX NE-
432 PM MDT WED SEP 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL SIOUX AND WEST CENTRAL BOX BUTTE COUNTIES UNTIL 445 PM MDT...
AT 430 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
KILPATRICK LAKE...AND MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN BOX BUTTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4234 10354 4240 10316 4227 10309 4220 10349
TIME...MOT...LOC 2232Z 248DEG 8KT 4227 10334
HAIL...1.00IN
WIND...60MPH
$$658 WWUS55 KCYS 042241 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 441 PM MDT WED SEP 4 2013 NEC013-165-042250- /O.EXP.KCYS.SV.W.0239.000000T0000Z-130904T2245Z/ BOX BUTTE NE-SIOUX NE- 441 PM MDT WED SEP 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL SIOUX AND WEST CENTRAL BOX BUTTE COUNTIES WILL EXPIRE AT 445 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THIS WARNING WAS REPLACED BY A SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM FOR NORTHWEST BOX BUTTE COUNTY. LAT...LON 4234 10354 4240 10316 4227 10309 4220 10349 TIME...MOT...LOC 2240Z 248DEG 8KT 4228 10332 $$ MSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 11:56 AM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Sep 4, 11:56 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1156 AM MDT WED SEP 4 2013 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 402 AM MDT WED SEP 4 2013 STRONG UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE ROCKIES TODAY AND TOMORROW WITH GENERALLY WEAK FLOW ALOFT. SOME WEAK ENERGY EMBEDDED IN THE ANTICYCLONIC FLOW WILL MOVE UP FROM WEST CENTRAL COLORADO TODAY AND WILL ADVECT IN MID AND UPPER LEVEL MOISTURE TO THE CWA. AT THE SURFACE...HOT TEMPS IN THE MID 80S TO MID 90S ALONG WITH THE WEAK UPPER ENERGY WILL INDUCE PRESSURE FALLS OVER THE MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. THIS SFC TROUGH WILL MOVE SLOWLY EASTWARD BECOMING A LEESIDE PRESSURE TROUGH THROUGH THE DAY. AS A RESULT...SOUTHEASTERLY SFC FLOW WILL SET UP ACROSS THE EASTERN PLAINS WHILE SOUTHWEST WINDS WILL PREVAIL WEST OF THE LARAMIE RANGE. LOOKING AT A CONVERGENCE BOUNDARY SETTING UP ALONG THE LARAMIE RANGE IN THIS FLOW PATTERN...WITH DEW POINTS PROGGED TO REMAIN STEADY IN THE MID TO UPPER 50S. CAPE VALUES LOOK TO INCREASE TO VALUES RANGING BETWEEN 500 AND 1000 J/KG BY THE LATE AFTERNOON AND SUFFICIENT SFC HEATING WILL DIMINISH INHIBITION THROUGH THIS TIME. WITH THIS SAID...WILL SEE CONVECTION DEVELOP OVER THE MOUNTAINS IN THE LATE MORNING AS THE UPPER WAVE APPROACHES AND SFC HEATING STRENGTHENS...ESPECIALLY OVER THE LARAMIE RANGE WHERE THE CONVERGENCE BOUNDARY WILL PROVIDE ADDITIONAL FORCING. STORM MOTIONS WILL BE RATHER SLOW WITH ONLY 10 TO 15 KTS OR SO OF FLOW PROGGED WITHIN THE CLOUD LAYER BASED OFF FORECAST SOUNDINGS. BULK SHEAR VALUES WILL AVERAGE BETWEEN 20 AND 30 KTS SO NOT LOOKING TO SEE A WHOLE LOT OF ORGANIZATION OF STORMS THAT DEVELOP EITHER. EVEN WITH SLOW STORM MOTIONS...STILL EXPECTING THEM TO MOVE INTO THE EASTERN PLAINS WITH REDEVELOPMENT LIKELY DUE TO PLENTIFUL BOUNDARY INTERACTION WITH THE GENERAL DISORGANIZATION OF STORMS. THINKING CONVECTION WILL BECOME RATHER DEEP IN MOST AREAS WITH THE MARGINAL INSTABILITY IN PLACE SO COULD SEE SOME MAINLY SMALL HAIL AND STRONG DOWNDRAFT WINDS OUT OF THIS DEVELOPMENT...ALONG WITH HEAVY RAIN AS PWATS WILL BE BETWEEN 1 AND 1.25 INCHES OVER THE EASTERN PLAINS BY THE LATE AFTERNOON. RIGHT NOW...LOOKING AT A SCATTERED COVERAGE OF CONVECTION...BUT COULD BE MORE WIDESPREAD DEPENDING ON JUST HOW UNSTABLE THE ENVIRONMENT BECOMES IN THE LATE AFTERNOON. MODELS SHOW RESIDUAL INSTABILITY OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THROUGH THE EVENING WHERE SOUTHEASTERLY FLOW REMAINS STRONGER. A SOUTHERLY LLVL JET WILL DEVELOP IN THE LATE EVENING AS WELL AND WILL MAINTAIN CHANCES FOR ELEVATED TSTORMS THROUGH AT LEAST MIDNIGHT HERE. COULD SPILL OVER TO THE EARLY MORNING HOURS OF THURSDAY...BUT WITH ONLY 15 TO 20 KTS OF 700 MB FLOW EXPECTED HERE PROBABLY WILL NOT BE VERY ACTIVE SETUP. WILL HAVE TO WATCH FOR LOW STRATUS AND FOG DEVELOPMENT IN THIS AREA OF MOIST SOUTHEASTERLY FLOW...BUT MODELS ARE NOT SHOWING A VERY STRONG SIGNAL AT THIS TIME. THE UPPER LEVEL RIDGE AXIS WILL MOVE OVERHEAD ON THURSDAY AND WILL SHIFT THE LEESIDE PRESSURE TROUGH A LITTLE FURTHER EAST FROM TODAY. THIS WILL ALLOW A SOMEWHAT DRIER AIRMASS TO FILTER INTO THE REGION BOTH AT THE SFC AND ALOFT. THE HIGHER INSTABILITY WILL BE SITUATED FURTHER EAST AS A RESULT...ALTHOUGH MODELS DO SHOW POCKETS OF HIGHER CAPE OVER THE PANHANDLE IN THE LATE AFTERNOON. AS IT STANDS...THURSDAY WILL BE QUITE SIMILAR TO WEDNESDAY WITH SLIGHTLY LESS COVERAGE AND INTENSITY DUE TO LOWER OVERALL MOISTURE AVAILABILITY. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 402 AM MDT WED SEP 4 2013 MAY FINALLY SEE AN END TO THE HOT TEMPERATURES AS A PATTERN CHANGE LOOKS TO BE TAKING SHAPE IN THE EXTENDED. UPPER HIGH PRESSURE FORECAST TO BEGIN MOVING EAST FRIDAY. BY FRIDAY AFTERNOON...IT IS FORECAST TO BE CENTERED OVER WESTERN KANSAS AND THEN CENTRAL KANSAS BY SATURDAY AFTERNOON. 700MB TEMPERATURES STILL WARM...+16C ON FRIDAY...BUT STARTING TO COOL. BY SATURDAY AFTERNOON...THEY LOOK TO BE DOWN TO +14C. FRIDAY AND SATURDAY SHOULD SEE HIGHS IN THE MID 90S IN THE PANHANDLE WITH MID TO UPPER 80S IN SOUTHEAST WYOMING. SUNDAY INTO MONDAY...GOOD AGREEMENT BETWEEN THE GFS AND ECMWF ON A PACIFIC LOW PRESSURE SYSTEM TRACKING INTO WESTERN MONTANA. MONSOONAL MOISTURE GETS PULLED INTO WESTERN WYOMING AS THIS TAKES PLACE. ASSOCIATED COLD FRONT WITH THE LOW LOOKS TO MOVE INTO THE AREA MONDAY MORNING AND THROUGH THE PANHANDLE MONDAY EVENING. SHOULD BE A DECENT DAY FOR PRECIP AS THIS HAPPENS AND MOST LOCATIONS SHOULD SEE SOME MUCH NEEDED RAINFALL AS THE MONSOONAL MOISTURE MOVES EAST AHEAD OF THE SYSTEM. COULD BE QUITE WINDY OUT IN THE PANHANDLE AHEAD OF THIS FRONT. GFS SHOWING 850MB WINDS OUT THERE AT 40 TO 45KTS JUST AHEAD OF THE FRONT. 700MB TEMPERATURES REALLY BEGIN TO COOL BEHIND THE FRONT ON TUESDAY. BY TUESDAY AFTERNOON...WE ARE LOOKING AT +6 TO +8C TEMPERATURES AT 700MB. SHOULD SEE HIGHS IN THE 70S ACROSS SOUTHEAST WYOMING WITH LOW 80S IN THE PANHANDLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1139 AM MDT WED SEP 4 2013 VFR CONDITIONS THROUGH THE TAF PERIOD. GOOD MOISTURE REMAINS OVER THE AREA TODAY SO SCATTERED STORMS ARE EXPECTED TO DEVELOP IN THE MTNS OF SOUTHEAST WY BY EARLY AFTERNOON THEN SPREAD EASTWARD ACROSS THE PLAINS BY LATE AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. THE TSTMS WILL LINGER OVER THE NEBRASKA PANHANDLE THROUGH AROUND 05Z. WINDS WILL GENERALLY REMAIN BELOW 10 KTS OUTSIDE OF GUSTY OUTFLOW WINDS. && .FIRE WEATHER... ISSUED AT 402 AM MDT WED SEP 4 2013 WELL ABOVE NORMAL TEMPERATURES AND RELATIVELY MOIST CONDITIONS WILL OCCUR OVER THE DISTRICT TODAY. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE OVERHEAD AS WELL...BRINGING A GOOD CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL INITIATE OVER THE MOUNTAINS LATE THIS MORNING AND WILL MOVE OFF INTO THE EASTERN PLAINS THROUGH THE LATE AFTERNOON AND EVENING. MODERATE TO HEAVY RAIN...SMALL HAIL AND GUSTY DOWNDRAFT WINDS ARE ALL POSSIBLE WITH THIS ACTIVITY. THURSDAY WILL SEE SIMILAR CONDITIONS...ALTHOUGH SLIGHTLY LESS THUNDERSTORM ACTIVITY AS DRIER AIR BEGINS TO FILTER IN FROM THE WEST. MINIMUM HUMIDITIES WILL REMAIN AROUND 20 PERCENT OR HIGHER THE NEXT COUPLE OF DAYS AND WINDS OUTSIDE OF THUNDERSTORMS WILL STAY RELATIVELY LIGHT. HOT CONDITIONS AND CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...CLAYCOMB AVIATION...FINCH FIRE WEATHER...RJM
Hazardous weather outlook, Sep 4, 11:15 AM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MDT WED SEP 4 2013 WYZ101>119-051715- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1115 AM MDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST WYOMING THROUGH THE AFTERNOON. HEAVY RAINFALL WILL BE THE PRIMARY HAZARD AS THESE STORMS WILL NOT BE MOVING FAST. SMALL HAIL COULD ALSO BE POSSIBLE WITH THE STRONGER STORMS MAINLY ACROSS CONVERSE AND NIOBRARA COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MOST DAYS. THE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-051715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1115 AM MDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE NEBRASKA PANHANDLE...LINGERING THROUGH MIDNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY HAZARD AS THESE STORMS WILL NOT BE MOVING FAST. SMALL HAIL COULD ALSO BE POSSIBLE WITH THE STRONGER STORMS MAINLY ACROSS THE NORTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MOST DAYS. THE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Special weather statement, Sep 4, 2:22 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 222 PM MDT WED SEP 4 2013 WYZ106-110-115-116-042100- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY- 222 PM MDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 300 PM MDT... AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF BOSLER...OR 25 MILES NORTHWEST OF LARAMIE...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOSLER... BALDY PEAK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4180 10559 4154 10549 4151 10591 4168 10597 TIME...MOT...LOC 2022Z 255DEG 5KT 4162 10582
Special weather statement, Sep 4, 2:44 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT WED SEP 4 2013 NEZ095-WYZ102-108-042130- GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE- 244 PM MDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...SOUTHEASTERN NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL 330 PM MDT... AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HARRISON...OR 25 MILES EAST OF LUSK...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4281 10377 4257 10369 4253 10406 4270 10413 TIME...MOT...LOC 2044Z 255DEG 5KT 4264 10397 MSW
Special weather statement, Sep 4, 3:12 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 312 PM MDT WED SEP 4 2013 NEZ002-003-095-096-042200- BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE- 312 PM MDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...EXTREME SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 400 PM MDT... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARRISON TO 5 MILES NORTH OF WATSON RANCH...AND MOVING TO THE SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WATSON RANCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4230 10330 4213 10373 4262 10399 4279 10369 TIME...MOT...LOC 2112Z 329DEG 8KT 4265 10384 4229 10362 MSW
Local storm report, Sep 4, 3:33 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 13 SSE HARRISON 42.51N 103.78W
09/04/2013 M0.50 INCH SIOUX NE TRAINED SPOTTER
&&
MWEILANDSpecial weather statement, Sep 4, 3:35 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT WED SEP 4 2013 WYZ106-115>117-042215- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 335 PM MDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN PLATTE... NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 415 PM MDT... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF BALDY PEAK TO UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...AND MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... TIE CITY CAMPGROUND... YELLOW PINE CAMPGROUND... IRON MOUNTAIN... HORSE CREEK... NORTH CROW CAMPGROUND... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 307 AND 323. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4167 10510 4119 10523 4127 10570 4168 10553 TIME...MOT...LOC 2135Z 281DEG 7KT 4160 10542 4135 10556 MSW
Special weather statement, Sep 4, 4:00 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT WED SEP 4 2013 NEZ002-003-021-095-096-042245- BOX BUTTE NE-DAWES NE-MORRILL NE-NORTH SIOUX NE-SOUTH SIOUX NE- 400 PM MDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...NORTHERN MORRILL...SOUTHWESTERN DAWES AND BOX BUTTE COUNTIES UNTIL 445 PM MDT... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF HARRISON TO 7 MILES EAST OF KILPATRICK LAKE...AND MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ALLIANCE... KILPATRICK LAKE... AGATE FOSSIL BEDS NATIONAL MONUMENT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4209 10280 4191 10319 4256 10402 4272 10353 TIME...MOT...LOC 2159Z 333DEG 4KT 4259 10375 4208 10314 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:44 PM MDT | Special Weather Statement | CYS | Sioux | 46 min |
| Sep 4, 3:12 PM MDT | Special Weather Statement | CYS | Sioux | 48 min |
| Sep 4, 4:00 PM MDT | Special Weather Statement | CYS | Box Butte, Sioux | 45 min |
| Sep 4, 4:34 PM MDT | Special Weather Statement | CYS | Box Butte | 41 min |
| Sep 4, 4:39 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 51 min |
| Sep 4, 4:57 PM MDT | Special Weather Statement | CYS | Banner | 48 min |
| Sep 4, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 28 min |
| Sep 4, 5:15 PM MDT | Special Weather Statement | CYS | Banner | 45 min |
| Sep 4, 5:17 PM MDT | Special Weather Statement | CYS | Morrill | 43 min |
| Sep 4, 5:20 PM MDT | Special Weather Statement | CYS | Box Butte | 40 min |
| Sep 4, 5:27 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 48 min |
| Sep 4, 5:30 PM MDT | Special Weather Statement | CYS | Cheyenne | 45 min |
| Sep 4, 5:47 PM MDT | Special Weather Statement | CYS | Morrill | 43 min |
| Sep 4, 5:57 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 48 min |
| Sep 4, 5:58 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.